Posted by Elroy on January 12, 2010, at 0:58:27
In reply to Re: LDN Low Dose Naltrexone Questions » Elroy, posted by tea on January 8, 2010, at 19:00:07
> >You have it wrong.
> >I no longer HAVE the highly elevated cortisol levels
> Gee I hate coomunication over the net.. I did understand you, my comment.
> "I agree that adjusting to the lowered cortisol will take many months too."
> Same as you are saying :) I do realise you now have normal cortisol levels after being high for too long.
> I also went thru that PN and tinnitus (severe). For me though the tinnitus was the result of the car accident.
> Until treatment with thryoid meds though I had that cold.. ven colder than you aas I felt cold to touch after a few years, then skin on extremities would turn bluish (all went when on thryoid meds, BUT the thyroid meds started the PN. After whet you are saying it may be due to the lowering of cortisol (thyroid meds seem to lower cortisol, I presume by the T3 using it up myself as that's what it felt like) but its not a known. That's when my severe PN started.
> However I got over that after a couple of years of B1. I tried B12 but that exaserbated it, also B6 greater than 20mg a day also increased it, but the solution , for me at least, was B1 (Thiamin HCl injections) or after I was almost receovered Benfothiamin together with a small amount of B12 (neocytamen injections) or methylcobalamin sublinguals as well as some B6 (P5P form as well as regular B6 and a balanced B including inositol and biotin and B2 especially.. but not too high! Long trial.. may have just been coincidence but seemed to work. BTW I doubt it would work for you as low B1 creates extreme fatigue and lack of weight gain, even to loss(to death) for extreme cases. I wasn't extreme, just the fatigue and lack of weight gain and the Ms type symptoms including the PN, but also the balance and many other symptoms.
> I just get occasional PN now.
> After what you have stated about the high cortisol being lowered causing this??? I think maybe that is why I started this PN with the thyroid meds (lower cortisol than body used to?) It was a rare reaction, but it seems to fit with your experience maybe?
> Did you have this PN when your cortisol was high or did it beigin after your cortisol was lowered?
> If anything it shows it will go away!
> Ldn seems to help me with urine frequency(stops), balance, hand eye coordination, handwriting improved--still not back, typing skills..hitting keys better now(still not good though!, but most of all it helps me relax my jaw ..something I've had difficulty doing since the accident and to breathe relaxed.. something I was finding immpossible to do although improving. So ldn seems to decrease "anxiety" in me (if that is the correct term for it! I still get headaches for up to 17 hrs even with a tiny dose though ..and the above effects for a couple fom days (wearss off 3rd day a lot but not completely). Strange isn't it?
> BTW I'm fairly small and female.
RE: "After what you have stated about the high cortisol being lowered causing this???"
Once again, NO....
The PN was one of the FIRST symptoms caused by the highly elevated Cortisol. in mid 2002, I began noticing periodic PN, periodic "background anxiety", mild but constant insomnia (handled by Ambien), and some weight gain and water retention (though always a heavy work-out enthusiast).
That was the first noticeable symptoms of the Cushings/hypercortisolism.
Then in about May of 2004 - over just about a 3 week time period, the major ones came crashing down. That was when my cortisol levels apparently (from their calculations as we didn't stat measuring until August of 2004) probably jumped from around 80 (ref. range of 4 - 60) up to around 350 - 450 (over 500 at one Lab where their ref. range was 5 - 100). Specifically the PN became very severe during that high cortisol time period.
Once I went on the NIH Regimen, many of my several symptoms disappeared completely. Others just reduced by some (25 - 30%) and others by a lot (50 - 70%). The PN only initially reduced by about 25%... but kept reducing in intensity slowly but surely as the cortisol levels came down.
Even after cortisol levels hit normal (back in August) still have some very mild tinnitus and some PN - but note that it continues to decline in intensity AND it seems to be declining faster since I went onto the LDN Therapy. As does the Tinnitus and the extremely cold feet sensation feeling... which is probably the strongest of my original Cushing's symptoms. I still have considerable flank pain form where a doctor put me on too many BP meds - plus a Pulse reducing med... all at the same time and all at maximum doses - which apparently caused some massive inflammation of the right kidney and surrounding area.
I believe that it - as well as the non Cushing's Respiratory Problem (ended up being a fungal infection that went undiagnosed for 7 months and then was over-treated and though the fungal infection is completely gone there is still some inflammation there - though not near as much as a few months ago and LDN seems to be helping it). I think that in these cases the LDN is aiding mainly by causing the Immune System to optimize much faster than it normally would, just on its own.